Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 9, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 10, 2001, 8:34 AM EDT for Braxton County, West Virginia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 8:34 AM EDT (12:34 UTC)
- Expired
- Apr 10, 2001, 9:00 AM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Braxton County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 8:50 AM EDT | Hail 0.75 | Burnsville, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 0.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 101234
SVRCRW
WVC007-101300-
/NEW.KRLX.SV.W.0027.101234-101300/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
834 AM EDT TUE APR 10 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRAXTON COUNTY IN WEST VIRGINIA...
* UNTIL 900 AM EDT...
* AT 832 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 9 MILES NORTHWEST OF FLATWOODS...MOVING SOUTHEAST AT
35 MPH.
.
<<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3889 8068 3878 8087 3862 8056 3872 8046
3877 8045 3882 8049What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:00 AM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 10, 4:00 AM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 400 AM EDT TUE APR 10 2001 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE NEAR THE FRONT. THIS WILL ALLOW GREATEST CHANCES ACROSS THE NORTHERN COUNTIES. AM A BIT CONCERNED WITH THE POSSIBILITY OF TRAINING. WILL NOT PUT UP A WATCH YET...BUT WILL MENTION HEAVY PRECIPITATION POSSIBLE IN FORECAST. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/RPY
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:29 PM EDT | Severe Thunderstorm Warning | RLX | Harrison | 46 min |
| Apr 10, 3:51 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 24 min |
| Apr 10, 4:25 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 35 min |
| Apr 10, 4:45 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 45 min |
| Apr 10, 5:26 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 34 min |
| Apr 10, 5:41 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 34 min |
| Apr 10, 6:30 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Mingo, Wyoming | 45 min |
| Apr 10, 6:33 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Nicholas | 57 min |
| Apr 10, 7:08 PM EDT | Flash Flood Warning | RLX | Mingo | 3 hr |
| Apr 10, 7:24 PM EDT | Severe Thunderstorm Warning | RLX | Lewis, Upshur | 36 min |
| Apr 10, 7:49 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 41 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.